Alert archive / Maryland / Tornado Warnings in 2014

Tornado Warning 3, NWS Baltimore/Washington

April 30, 2014Charles County, Saint Mary's County, Maryland

NWS Baltimore/Washington issued this tornado warning at Apr 30, 2014, 4:25 PM EDT for Charles County, Saint Mary's County, Maryland. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2014, 4:25 PM EDT (20:25 UTC)
Expired
Apr 30, 2014, 5:00 PM EDT
In force
35 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Charles County, MD, Saint Mary's County, MD

The radar

The Sterling radar (KLWX), 91 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2014-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2014-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 524 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
524 m²/s²
0-3 km storm-relative helicity
633 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

411 
WFUS51 KLWX 302025
TORLWX
MDC017-037-302100-
/O.NEW.KLWX.TO.W.0003.140430T2025Z-140430T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
425 PM EDT WED APR 30 2014

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CHARLES COUNTY IN SOUTHERN MARYLAND...
  NORTHWESTERN ST. MARYS COUNTY IN SOUTHERN MARYLAND...

* UNTIL 500 PM EDT

* AT 423 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS NEAR WICOMICO RIVER...OR NEAR COLONIAL BEACH...AND WAS
  MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TOMPKINSVILLE...
  MOUNT VICTORIA...
  MADDOX...
  CHAPTICO...
  MECHANICSVILLE...
  DENTSVILLE...
  CHARLOTTE HALL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3824 7683 3825 7685 3828 7693 3831 7695
      3852 7690 3846 7669
TIME...MOT...LOC 2026Z 205DEG 28KT 3826 7690

$$

JRK/DH
2 follow-up statements
702 
WWUS51 KLWX 302044
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
444 PM EDT WED APR 30 2014

MDC017-037-302100-
/O.CON.KLWX.TO.W.0003.000000T0000Z-140430T2100Z/
CHARLES MD-ST. MARYS MD-
444 PM EDT WED APR 30 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR ST. MARYS
AND CHARLES COUNTIES...

AT 439 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES NORTH OF WICOMICO RIVER...AND WAS MOVING
NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  CHARLOTTE HALL...
  MECHANICSVILLE...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS TORNADO MAY BE WRAPPED IN RAIN AND HARD TO SEE. DO NOT WAIT TO
SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3831 7679 3828 7682 3832 7691 3851 7685
      3846 7669
TIME...MOT...LOC 2044Z 207DEG 23KT 3837 7683

$$

JRK/DH
341 
WWUS51 KLWX 302051
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
451 PM EDT WED APR 30 2014

MDC017-037-302101-
/O.EXP.KLWX.TO.W.0003.000000T0000Z-140430T2100Z/
CHARLES MD-ST. MARYS MD-
451 PM EDT WED APR 30 2014

...THE TORNADO WARNING WILL EXPIRE AT 500 PM EDT FOR ST. MARYS AND
CHARLES COUNTIES...

ROTATION IN THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. 
THUS THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3831 7679 3828 7682 3832 7691 3851 7685
      3846 7669
TIME...MOT...LOC 2051Z 207DEG 23KT 3841 7680

$$

JRK/DH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Apr 30, 2:31 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 30, 2:31 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
231 PM EDT WED APR 30 2014

.SYNOPSIS...
A WARM FRONT WILL GRADUALLY LIFT NORTH INTO THE REGION THROUGH THIS
EVENING. A COLD FRONT WILL THEN MOVE ACROSS THE AREA LATE TONIGHT
INTO THURSDAY MORNING. HIGH PRESSURE BUILDS IN FOR FRIDAY. A WEAK
COLD FRONT MAY MOVE THROUGH SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
CUTOFF LOW PRESSURE WILL CONTINUE TO SLOWLY DRIFT INTO THE WESTERN
GREAT LAKES THROUGH TONIGHT. THE WARM FRONT ASSOCIATED WITH THE LOW
DIPS SOUTHEAST INTO SOUTHWESTERN VIRGINIA THIS AFTERNOON. THE
BOUNDARY THEN EXTENDS NORTH AND EAST INTO THE I-95 CORRIDOR. THE
COLD FRONT ASSOCIATED WITH THE LOW EXTENDS SOUTH INTO THE TENNESSEE
VALLEY THIS AFTERNOON.

TROPICAL MOISTURE HAS OVERRUN THE SURFACE COOLER AIR IN
PLACE...CAUSING BANDS OF HEAVY SHOWERS AND THUNDERSTORMS TO TRAIN
OVER THE SAME AREAS EAST OF THE BLUE RIDGE MOUNTAINS...WITH THE
HEAVIEST PRECIPITATION AROUND THE I-95 CORRIDOR. RADAR ESTIMATES AND
REPORTS SUGGEST THAT AROUND 2 TO 4 INCHES OF RAIN HAS FALLEN ACROSS
THESE AREAS. RAINFALL AMOUNTS ONE HALF TO ONE INCH HAVE BEEN
REPORTED WEST OF THE BLUE RIDGE MOUNTAINS.

THE WARM FRONT WILL CONTINUE TO SLOWLY PUSH NORTH AND WEST INTO OUR
AREA THIS AFTERNOON...APPROACHING THE BLUE RIDGE MOUNTAINS BY EARLY
THIS EVENING...THEN PASSING THROUGH MOST OF THE SHENANDOAH VALLEY
THIS EVENING. SOUTHEAST FLOW BEHIND THE BOUNDARY IS ADVECTING MID TO
UPPER 60S DEWPOINTS INTO THE AREA. THE HIGHER DEWPOINTS WILL
INCREASE THE INSTABILITY...CAUSING A BETTER CHANCE FOR THUNDERSTORMS
TO BE ROOTED WITHIN THE BOUNDARY LAYER. NAM/GFS BUFKIT INDICATE
AROUND 300-600 J/KG OF MLCAPE DEVELOPING IN THE WARM
SECTOR...DESPITE THE CLOUD COVER. SHEAR PROFILES REMAIN QUITE
FAVORABLE FOR SEVERE THUNDERSTORMS WITH THE PRIMARY THREATS BEING
DAMAGING WIND GUSTS AND ISOLATED TORNADOES. THE MAIN UNCERTAINTY IS
WHETHER OR NOT STORMS CAN GET ROOTED WITHIN THE BOUNDARY LAYER...AND
THAT IS MOST LIKELY IN THE WARM SECTOR NEAR AND EAST OF THE I-95
CORRIDOR LATE THIS AFTERNOON. HOWEVER...THE COLD FRONT WILL BE VERY
SLOW TO MOVE THROUGH THE AREA. THEREFORE...SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS MUCH OF THE CWA TONIGHT AS TEMPS/DEWPOINTS INCREASE
WITH THE SOUTHERLY FLOW AHEAD OF THE COLD FRONT.

PWATS ARE NEAR RECORD LEVELS THIS AFTERNOON...SO SHOWERS AND
THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AHEAD OF THE BOUNDARY.
SHOWERS AND THUNDERSTORMS HAVE THE POTENTIAL TO TRAIN OVER THE SAME
AREAS AS WELL...CAUSING VERY HEAVY AMOUNTS OF RAIN IN A SHORT PERIOD
OF TIME. THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE
AREA. THE WORST CONDITIONS ARE NEAR THE I-95 CORRIDOR WHERE THE
HEAVIEST RAIN HAS FALLEN TODAY...AND ANY ADDITIONAL RAIN MAY CAUSE
SIGNIFICANT FLOOD/FLASH FLOOD PROBLEMS ACROSS THIS AREA.

CONDITIONS WILL IMPROVE AFTER MIDNIGHT BEHIND THE COLD FRONT WEST
OF THE BLUE RIDGE MOUNTAINS. HOWEVER...SHOWERS AND THUNDERSTORMS MAY
HANG AROUND FOR MOST OF TONIGHT EAST OF THE BLUE RIDGE MOUNTAINS.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
COLD FRONT IS EXPECTED TO BE NEAR CHESAPEAKE BAY AND EASTERN
PORTIONS OF THE VA PIEDMONT BY 12Z THURSDAY MORNING. THE FRONT WILL
BECOME NEARLY PARALLEL TO 500MB FLOW BY THIS TIME...SO IT MAY BE
SOMEWHAT SLOW TO EXIT THE CWA COMPLETELY DURING THE LATE MORNING.
LINGERING SHOWERS WILL BE POSSIBLE BEFORE THE SYSTEM MOVES OUT
COMPLETELY. SOUNDINGS OVER THE POTOMAC HIGHLANDS ALSO INDICATE
POTENTIAL FOR SOME UPSLOPE SHOWER ACTIVITY. W-SW WINDS WITH A
DOWNSLOPE COMPONENT...ALONG WITH DECREASING CLOUD COVER IN THE
AFTERNOON WILL SUPPORT HIGH TEMPS IN THE MID TO UPPER 70S EAST OF
THE BLUE RIDGE AND IN THE SHENANDOAH VALLEY. COOLER TEMPS EXPECTED
IN THE HIGHER ELEVATIONS.

HIGH PRESSURE BUILDS IN BRIEFLY THURSDAY NIGHT. A WEAK FRONTAL
BOUNDARY IS EXPECTED TO MOVE INTO THE HIGHLANDS LATE...WITH
POTENTIAL FOR A SHOWER OR TWO. LOWS RANGE FROM THE UPPER 30S IN TEH
HIGHLANDS TO THE MID 50S NEAR CHESAPEAKE BAY. THIS WEAK BOUNDARY
WILL CROSS THE REST OF THE CWA THURSDAY. FOR MOST OF THE
REGION...THE ONLY IMPACT ON LOCAL WX IS EXPECTED TO BE CLOUD COVER
AND A SUBTLE WIND SHIFT FROM SW TO W DURING THE DAY. SOME SHOWERS
POSSIBLE OVER THE POTOMAC HIGHLANDS AGAIN WHERE LAPSE RATES BELOW
700MB WILL BE RELATIVELY STEEP. TEMPERATURES WILL BE MILD...WITH
HIGHS IN THE UPPER 60S TO LOW 70S ACROSS MOST OF THE AREA...AND LOW
60S IN HIGHER ELEVATIONS.

SURFACE HIGH PRESSURE BUILDS IN FRIDAY NIGHT...WITH A WEAK 500MB
TROUGH MOVING INTO THE REGION. CLOUDS POSSIBLE OVER THE WESTERN
COUNTIES...ALONG WITH LINGERING CLOUD COVER OVER SRN MD FROM THE
FRIDAY COLD FRONT. OTHERWISE PARTLY CLOUDY SKIES EXPECTED OVER MOST
OF THE FORECAST AREA. SOME RADIATIONAL COOLING COMES INTO
PLAY...WITH LOWS MAINLY IN THE 40S...AND AROUND 50 IN WASHINGTON DC
AND NEAR THE BAY.

A COLD FRONT WILL PASS THROUGH SATURDAY...BUT MOISTURE WILL BE
LIMITED...SO MOST LOCATIONS WILL BE DRY. HOWEVER...A FEW SHOWERS
CANNOT BE RULED OUT NEAR THE MASON-DIXON LINE AND ACROSS THE
ALLEGHENY HIGHLANDS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A WEAK COLD FRONT WILL CROSS THE AREA DURING THE DAY ON SUNDAY.
IMPACT FROM THIS FRONT WILL BE LIMITED...WITH ONLY SOME LIGHT
SHOWERS EXPECTED FOR THE HIGHER ELEVATIONS. SKIES WILL STAY MOSTLY
SUNNY FOR AREAS EAST OF THE ALLEGHENY FRONT WITH HIGHS IN THE MID
60S WEST OF THE BLUE RIDGE AND NEAR 70 EAST OF IT.

HIGH PRESSURE WILL MOVE INTO THE AREA FOR THE BEGINNING OF THE
WORKWEEK AND MONDAY AND TUESDAY WILL SEE NEAR NORMAL TEMPERATURES
WITH PLENTY OF SUNSHINE. LOW PRESSURE WILL DEVELOP OVER THE GREAT
PLAINS BY MIDWEEK AND A WARM FRONT MAY BRING SHOWERS TO THE MID
ATLANTIC BEGINNING TUESDAY NIGHT. HIGH TEMPS ON WEDNESDAY WILL
DEPEND ON THE EXACT PLACEMENT OF THE FRONT...IF FRONT IS NORTH OF
THE AREA BY MIDDAY THEN HIGHS WILL BE ABOVE NORMAL...BUT CURRENTLY
HAVE CONSERVATIVE TEMPS IN FORECAST DUE TO UNCERTAINTY.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
IFR CONDITIONS MAY IMPROVE TO MVFR CONDITIONS BEHIND A WARM FRONT
LATE THIS AFTERNOON AND TONIGHT. HOWEVER...HEAVY SHOWERS AND
THUNDERSTORMS ARE EXPECTED DURING THIS TIME AND IFR/SUBIFR
CONDITIONS ARE POSSIBLE IN CONVECTION. THE THREAT FOR SEVERE
THUNDERSTORMS WILL INCREASE LATE THIS AFTERNOON AND TONIGHT BEHIND
THE WARM FRONT. LOCALLY DAMAGING WIND GUSTS AND ISOLATED TORNADOES
ARE THE PRIMARY CONCERN. CONDITIONS WILL IMPROVE LATE TONIGHT ACROSS
THE WESTERN TERMINALS BEHIND A COLD FRONT.

VFR EXPECTED THURSDAY WITH NW WINDS 10KT OR LESS. VFR CONTINUES
THURSDAY NIGHT THROUGH FRIDAY NIGHT. THURSDAY WINDS FM THE W-SW
AROUND 10KT...WITH SOME POTENTIAL GUSTS TO 15KT. WINDS WILL BE LIGHT
OVERNIGHT.

CONFIDENCE IS LOW IN ANY AVIATION HAZARDS IN THE LONG TERM.

&&

.MARINE...
A GALE WARNING IS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY FROM
SANDY POINT TO SMITH POINT...AND FOR THE TIDAL POTOMAC RIVER. A
SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NORTHERN CHESAPEAKE BAY
DURING THIS TIME. SOUTH-SOUTHEAST WINDS WILL INCREASE BEHIND A WARM
FRONT LATE THIS AFTERNOON. A COLD FRONT WILL APPROACH THE WATERS
LATE TONIGHT. LOCALLY HEAVY SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH TONIGHT. SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
LOCALLY DAMAGING WIND GUSTS AND ISOLATED WATER SPOUTS...ESPECIALLY
ACROSS THE MIDDLE PORTION OF THE MARYLAND CHESAPEAKE BAY AND THE
LOWER TIDAL POTOMAC RIVER.

SOME LINGERING MARGINAL SMALL CRAFT ADVISORY CONDITIONS POSSIBLE
THURSDAY MORNING...MORE LIKELY NEAR THE LOWER TIDAL POTOMAC AND
ADJACENT PORTIONS OF CHESAPEAKE BAY. WINDS DECREASE DURING THE DAY
THURSDAY AS HIGH PRESSURE BUILDS IN. WINDS INCREASE SOMEWHAT
FRIDAY AS A WEAK COLD FRONT MOVES THROUGH. SOME GUSTS INTO THE
TEENS POSSIBLE UNDER W-SW FLOW...BUT AT THIS TIME THEY SHOULD STAY
BELOW SCA CRITERIA.

CONFIDENCE IS LOW IN ANY MARINE HAZARDS IN THE LONG TERM.

&&

.HYDROLOGY...
WAVES OF TROPICAL SHOWERS/TSTMS CONTINUE TO FUNNEL ACROSS THE
AREA...ESPECIALLY NEAR THE I-95 CORRIDOR THIS AFTERNOON. LATEST
SATELLITE IMAGERY SHOWS PWATS AROUND 1.5 TO 1.8 INCHES EAST OF THE
BLUE RIDGE MOUNTAINS...WITH PWATS BETWEEN 1 AND 1.5 INCHES WEST OF
THE BLUE RIDGE MOUNTAINS. THIS INDICATES THAT MOISTURE LEVELS ARE
WELL ABOVE NORMAL FOR THIS TIME OF YEAR...WELL OVER TWO STANDARD
DEVIATIONS ABOVE CLIMO.

A WARM FRONT WILL CONTINUE TO PUSH NORTHWEST TOWARD THE BLUE RIDGE
MOUNTAINS BY THIS EVENING...AND EVENTUALLY THROUGH MOST OF THE AREA
TONIGHT. A COLD FRONT WILL APPROACH FROM THE WEST...PASSING THROUGH
THE POTOMAC HIGHLANDS LATE TONIGHT BEFORE APPROACHING THE I-95
CORRIDOR BY THURSDAY MORNING. THE HEAVIEST ACTIVITY SO FAR HAS BEEN
NEAR THE I-95 CORRIDOR WHERE RADAR ESTIMATES AND REPORTS SHOW AROUND
2 TO 4 INCHES OF RAIN HAVE ALREADY FALLEN. THIS MAKES SENSE SINCE
THE MOST MOISTURE AND INSTABILITY IS HIGHEST ACROSS THESE AREAS AND
THEY ARE ALSO NEAR THE WARM FRONT. MORE SHOWERS AND THUNDERSTORMS
WILL DEVELOP ACROSS THE ENTIRE AREA LATE THIS AFTERNOON INTO TONIGHT
AS THE WARM FRONT CONTINUES TO PUSH NORTH AND WEST. THEREFORE...A
FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA. AN
ADDITIONAL 1 TO 3 INCHES OF RAIN ARE EXPECTED...WITH LOCALLY HIGHER
AMOUNTS IN HEAVIER THUNDERSTORMS. THE HIGHEST AMOUNTS ARE EXPECTED
TO BE NEAR THE I-95 CORRIDOR...AND THIS COULD CAUSE SIGNIFICANT
FLASH FLOOD/FLOODING TONIGHT.

NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT AND A RIVER FLOOD WATCH
REMAINS IN EFFECT FOR THE SHENANDOAH AND POTOMAC RIVER BASINS.
CONTINUE TO MONITOR THE LATEST FORECASTS...DISCUSSIONS...AND
POTENTIAL WARNINGS.

&&

.TIDES/COASTAL FLOODING...
A COASTAL FLOOD WARNING CONTINUES UNTIL MIDNIGHT FOR THE WESTERN
SHORE OF THE CHESAPEAKE BAY FROM SOUTHERN BALTIMORE TO ST MARYS
COUNTIES...AND ALSO FOR WASHINGTON DC ALONG THE UPPER TIDAL
POTOMAC RIVER. A COASTAL FLOOD ADVISORY IS IN EFFECT FOR THE REST
OF THE TIDAL POTOMAC RIVER. TIDAL ANOMALIES WILL CONTINUE TO
INCREASE THIS AFTERNOON AS THE FLOW TURNS TOWARD THE SOUTHEAST.

THE MAX ASTRONOMICAL HIGH TIDE WILL BE THURSDAY MORNING...SO THE
HIGHEST TIDES MAY OCCUR DURING THIS TIME. HOWEVER...THE OFFSHORE
FLOW WILL BE ARRIVING AROUND THE SAME TIME...WHICH MAY CAUSE
ANOMALIES TO START DROPPING DEPENDING ON EXACTLY WHEN IT ARRIVES.
DUE TO THE UNCERTAINTY...A COASTAL FLOOD WATCH IS IN EFFECT FOR
THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY AND THE UPPER
TIDAL POTOMAC RIVER BY WASHINGTON DC. A COASTAL FLOOD ADVISORY IS
IN EFFECT FOR THE REST OF THE TIDAL POTOMAC RIVER DURING THIS
TIME.

FRESHWATER FROM HEAVY RAINFALL WILL DRAIN THROUGH THE RIVER SYSTEM
AND REACH WASHINGTON DC SOMETIME FRI...RESULTING IN ADDITIONAL
FLOODING FROM FRESHWATER SOURCES. MODERATE COASTAL FLOODING IS
POSSIBLE FOR THE UPPER TIDAL POTOMAC RIVER AROUND WASHINGTON DC.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DCZ001.
     COASTAL FLOOD WARNING UNTIL MIDNIGHT EDT TONIGHT FOR DCZ001.
     COASTAL FLOOD WATCH FROM MIDNIGHT EDT TONIGHT THROUGH THURSDAY
     MORNING FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ003-004-
     501-502.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ005>007-009>011-
     013-014-016>018.
     COASTAL FLOOD ADVISORY UNTIL NOON EDT THURSDAY FOR MDZ013-016.
     COASTAL FLOOD WARNING UNTIL MIDNIGHT EDT TONIGHT FOR MDZ011-
     014-017-018.
     COASTAL FLOOD WATCH FROM MIDNIGHT EDT TONIGHT THROUGH THURSDAY
     MORNING FOR MDZ007-011-014-017-018.
     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MDZ007.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ025>031-
     036>040-042-050-051-501-503-504.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ052>057-502.
     COASTAL FLOOD ADVISORY UNTIL NOON EDT THURSDAY FOR VAZ052>055-
     057.
WV...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR WVZ050>053-
     055-501>506.
MARINE...GALE WARNING UNTIL 6 AM EDT THURSDAY FOR ANZ532>537-540>543.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ530-531-
     538-539.

&&

SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...KS
LONG TERM...CEB
AVIATION...BJL/KS/CEB
MARINE...BJL/KS/CEB
HYDROLOGY...BJL
TIDES/COASTAL FLOODING...BJL
Hazardous weather outlook, Apr 30, 2:39 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
239 PM EDT WED APR 30 2014

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
011000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
239 PM EDT WED APR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS FLOOD AND FLASH FLOOD WARNINGS ARE IN EFFECT FOR THE
AREA NEAR AND WEST OF INTERSTATE 95. A FLASH FLOOD WATCH IS IN
EFFECT THROUGH TONIGHT.

SOME THUNDERSTORMS THIS LATE THIS AFTERNOON AND TONIGHT WILL BE
CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND ISOLATED TORNADOES.

ON THE WESTERN SHORE OF THE CHESAPEAKE BAY FROM SOUTHERN BALTIMORE
THROUGH ST MARYS COUNTIES AND FOR WASHINGTON DC ALONG THE UPPER
TIDAL POTOMAC RIVER...A COASTAL FLOOD WARNING IS IN EFFECT UNTIL
MIDNIGHT. A COASTAL FLOOD ADVISORY IS IN EFFECT FOR HARFORD
COUNTY UNTIL MIDNIGHT. A COASTAL FLOOD WATCH IS IN EFFECT LATE
TONIGHT FOR THESE AREAS.

ALONG THE REST OF THE TIDAL POTOMAC RIVER...A COASTAL FLOOD
ADVISORY IS IN EFFECT THROUGH TONIGHT.

A GALE WARNING IS IN EFFECT THROUGH TONIGHT FOR THE MARYLAND
CHESAPEAKE BAY FROM SMITH POINT TO NORTH BEACH AND THE TIDAL
POTOMAC RIVER. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE
REMAINDER OF THE MARYLAND CHESAPEAKE BAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COASTAL FLOOD WATCH REMAINS IN EFFECT ALONG THE WESTERN SHORE
OF THE CHESAPEAKE BAY AND WASHINGTON DC ALONG THE UPPER TIDAL
POTOMAC RIVER THURSDAY MORNING...WHILE A COASTAL FLOOD ADVISORY
REMAINS IN EFFECT ALONG THE REST OF THE TIDAL POTOMAC RIVER.

FRESHWATER FROM HEAVY RAINFALL MAY CAUSE MODERATE FLOODING ALONG
THE TIDAL POTOMAC RIVER NEAR WASHINGTON DC BY FRIDAY.

RIVER FLOOD WATCHES ARE IN EFFECT ALONG THE POTOMAC RIVER BASIN.

A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE WATERS
THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS LATE THIS AFTERNOON AND
TONIGHT. ALSO PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-011000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
239 PM EDT WED APR 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS FLOOD WARNINGS ARE IN EFFECT FOR LOCATIONS EAST OF THE
BLUE RIDGE MOUNTAINS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH
THIS EVENING.

SOME THUNDERSTORMS TONIGHT WILL BE CAPABLE OF PRODUCING LOCALLY
DAMAGING WIND GUSTS AND ISOLATED TORNADOES...ESPECIALLY ACROSS
CENTRAL VIRGINIA.

NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. RIVER FLOOD WATCHES
REMAIN IN EFFECT FOR THE POTOMAC AND SHENANDOAH RIVER BASINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. RIVER FLOOD WATCHES
REMAIN IN EFFECT FOR THE POTOMAC AND SHENANDOAH RIVER BASINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. ALSO PLEASE REPORT
ANY FLOODING TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Apr 30, 3:28 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
328 PM EDT WED APR 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     FLASH FLOOD      HUNT VALLEY             39.50N  76.64W
04/30/2014                   BALTIMORE          MD   PUBLIC

            SEVERAL INCHES OF FLOWING WATER OVER PAPER MILL ROAD
            FROM WESTERN RUN.

&&

EVENT NUMBER LWX1400124

STRONG
Local storm report, Apr 30, 3:30 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
330 PM EDT WED APR 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     FLOOD            LYDIA                   38.33N  78.50W
04/30/2014                   GREENE             VA   911 CALL CENTER

            BRIDGE OVERRUNNING NEAR 3200 BLOCK OF MUTTON HOLLOW RD

&&

EVENT NUMBER LWX1400125

JACKSON
Local storm report, Apr 30, 3:34 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
334 PM EDT WED APR 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 PM     FLOOD            1 W EHEART              38.21N  78.35W
04/30/2014                   ORANGE             VA   911 CALL CENTER

            WATER FLOWING OVER CARPENTERS MILL RD NEAR COUNTY
            BOUNDARY

&&

EVENT NUMBER LWX1400126

JACKSON
Local storm report, Apr 30, 3:47 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
347 PM EDT WED APR 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLOOD            1 NW COCKEYSVILLE       39.49N  76.65W
04/30/2014                   BALTIMORE          MD   TRAINED SPOTTER

            YORK ROAD FLOODED AT BEAVER RUN.

&&

EVENT NUMBER LWX1400127

KCS
Local storm report, Apr 30, 3:53 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
353 PM EDT WED APR 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      2 SE CYLBURN            39.33N  76.64W
04/30/2014                   BALTIMORE CITY     MD   EMERGENCY MNGR

            JONES FALLS OUT OF BANKS. FLOODING REPORTED AT THE
            MOUNT WASHINGTON MILL COMPLEX AND WATER MOVING ACROSS
            CLIPPER MILL ROAD.

&&

EVENT NUMBER LWX1400128

KWIDELSKI
Local storm report, Apr 30, 4:01 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
401 PM EDT WED APR 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     FLASH FLOOD      1 S PHOENIX             39.51N  76.61W
04/30/2014                   BALTIMORE          MD   TRAINED SPOTTER

            PAPER MILL RD FLOODED WITH AT LEAST 6 INCHES OF WATER
            FLOWING ACROSS IT BETWEEN POPULAR HILL RD AND PHOENIX RD

&&

EVENT NUMBER LWX1400130

KLW

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:57 PM EDTCoastal Flood AdvisoryLWXAnne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more64 hr
Apr 29, 10:01 PM EDTRiver Flood WatchLWXMontgomery18 hr
Apr 30, 2:04 AM EDTCoastal Flood WarningLWXAnne Arundel, Baltimore, Calvert, Saint Mary's, City of Baltimore34 hr
Apr 30, 7:17 AM EDTRiver Flood WarningLWXMontgomery32 hr
Apr 30, 7:29 AM EDTAreal Flood WarningLWXAnne Arundel, Baltimore, Howard, Prince George's12 hr
Apr 30, 8:55 AM EDTRiver Flood WarningLWXFrederick42 hr
Apr 30, 9:04 AM EDTAreal Flood WarningLWXHoward, Montgomery, Prince George's27 hr
Apr 30, 9:31 AM EDTAreal Flood WarningLWXBaltimore, Carroll, Frederick, Harford, Howard, City of Baltimore32 hr
Apr 30, 12:40 PM EDTRiver Flood WarningLWXFrederick51 hr
Apr 30, 12:57 PM EDTFlash Flood WarningLWXHoward, Montgomery9 hr
Apr 30, 1:20 PM EDTFlash Flood WarningLWXMontgomery3 hr
Apr 30, 1:39 PM EDTFlash Flood WarningLWXBaltimore, Carroll, Harford, Howard, Montgomery, City of Baltimore6 hr
Apr 30, 3:07 PM EDTFlash Flood WarningLWXAnne Arundel, Howard, Montgomery, Prince George's3 hr
Apr 30, 3:50 PM EDTFlash Flood WarningLWXCalvert, Charles, Prince George's, Saint Mary's3 hr
Apr 30, 4:19 PM EDTSevere Thunderstorm WarningLWXCalvert, Charles, Saint Mary's41 min
Apr 30, 6:38 PM EDTAreal Flood WarningLWXCalvert, Charles, Prince George's, Saint Mary's14 hr

Nearby

Tornado Warnings in Maryland, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.